MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895808150
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the left circumflex (lcx) artery.A 1.50mm x 8mm apex¿ flex balloon catheter was advanced for dilation.However, upon inflation of about 3-4 times at 20 atmospheres, the balloon was unable to inflate.The device was completely removed from the patient.However, a pinhole was noted on the balloon.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an apex otw balloon catheter and no other devices.The balloon was loosely folded with fluid in the balloon and inflation lumen.The balloon, markerbands, proximal weld, inner/outer shafts were microscopically and tactile inspected.Inspection revealed a jagged burst in the balloon material, approximately 2 mm in length.Inspection of the remainder of the device revealed no other damage or irregularities.Review of the product specification was performed.The reported information indicates the device was inflated over rated burst pressure.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the direction for use states: "rated burst pressure.Do not exceed." (b)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the left circumflex (lcx) artery.A 1.50 mm x 8 mm apex¿ flex balloon catheter was advanced for dilation.However, upon inflation of about 3-4 times at 20 atmospheres, the balloon was unable to inflate.The device was completely removed from the patient.However, a pinhole was noted on the balloon.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.

Brand Name
APEX¿ FLEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6280502
Report Number2134265-2017-00378
Device Sequence Number19029305
Product Code LOX
UDI-Device Identifier08714729474746
UDI-Public(01)08714729474746(17)20171130(10)18660686
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberH7493895808150
Device Catalogue Number38958-0815
Device Lot Number18660686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1